Ask a doctor

Slight Asymmetry After the Botox – Dysport Injection?

Two days ago I've had an injection of disport to treat my crows feet wrinkles.I've started to notice that the left side of my face has become more pronounced as thus the cheek on my left side appears to be “chubbier”. This asymmetry seems to show more when I smile. The difference is not too obvious. Nevertheless, I would estimate that the asymmetry is around 10% and it does make me feel uncomfortable. Is there a way how I can make the “swollen” cheek to calm down? Thank you

Doctor Answers (6)

Slight asymmetry after Dysport

+2

I would agree that you should wait some more time before evaluating your final result from the Dysport treatment to your crow's feet 2 days ago.  If you still notice some asymmetry after a week or so, I would contact your treating physician.  Often, there are slight touch ups that can be done to give improvement.  


San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 13 reviews

Give it a little more time

+2

As others have said, it takes 7-10 days to see the full effect of Botox and Dysport.  Asymmetries at this time may also be due to some asymmetric swelling after the injections.  If you still feel that there are asymmetries after two weeks, revisit your injector.  there may be some touch-ups that they can do.

Dara Liotta, MD
New York Facial Plastic Surgeon
5.0 out of 5 stars 10 reviews

Slight Asymmetry After the Botox – Dysport Injection

+2

The full affects of Botox and Dysport can take up to 10 days to see. Don't worry about the asymmetry until that point because certain muscles will respond faster than others. Give it 10 days and then return to your injector if anything doesn't seem right.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

You might also like...

Timing of full Dysport/Botox effect

+1
Dysport will start to take effect in a day or two, but may take up to 7-10 days for full effect.  Muscles on one side of the face may respond at a different rate from the other side, so as the Dysport takes full effect you may notice improved symmetry.  Follow up with your physician in 2 weeks, as it's usually possible to perform a "touch-up" at this time if you still feel there is asymmetry.  

Donald B. Yoo, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 18 reviews

Dysport

+1

It may take 7-10 days to see the full effects of Dysport or Botox.  If after this time you still notice some asymmetry, I would recommend that you follow-up with your provider.  

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 132 reviews

Asymmetry following Dysport treatment

+1

In general, it can take up to a week for the Botox/Dysport to take effect. You
may be experiencing some swelling from the injection itself which will lead to
the chubby appearance in your cheek. In general, the side effects of
Botox/Dysport are as follow:

1) Light bruising
2) Swelling
3) Redness

As of now, there is not much you can do to calm the swelling down. This is
something that will resolve over the next 1-2 weeks. I would recommend giving
it some time and then reevaluating. I hope this helps, and best of luck.

Jonathan Kulbersh, MD
Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 21 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.